Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 10, NWS Fort Worth, TX

March 11, 2001Dallas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 11, 2001, 3:50 PM CST for Dallas County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 11, 2001, 3:50 PM CST (21:50 UTC)
Expired
Mar 11, 2001, 5:45 PM CST
In force
115 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 112153
FFWFTW
TXC113-112345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CST SUN MAR 11 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 545 PM CST

* AT 350 PM CST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH      
  FLOODING OVER SEVERAL STREETS...LOW AREAS...AND SOME CREEKS ACROSS 
  THE EASTERN PART OF THE COUNTY. THE RAIN AND THUNDERSTORMS WILL BE 
  TAPERING OFF...BUT FLASH FLOODING WILL CONTINUE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3257 9685 3256 9654 3296 9652 3297 9664

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 3:30 PM CST, 20 minutes earlier.

Area forecast discussion, Mar 11, 3:30 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CST SAT MAR 11 2001

CURRENT MASS OF CONVECTION OCCURRING OVER THE EASTERN HALF OF NORTH
TEXAS ASSOCIATED WITH STRONG LOW LEVEL WARM ADVECTION AND H850 JET
AXIS. DRY LINE LOCATED FROM CHILDRESS TO JUST WEST OF SAN ANGELO
BEGINNING TO SURGE EASTWARD. WARM 60+ DEWPOINTS HAVE SPREAD NORTH
INTO THE METROPLEX AND MAY REACH THE WESTERN RED RIVER VALLEY THIS
EVENING. INSOLATION OVER THE EXTREME WESTERN THIRD HAS ENHANCED THE
DEVELOPMENT OF A GOOD BAROCLINIC ZONE. SATELLITE IMAGERY INDICATING
THE COLD POOL ALOFT EVIDENT OVER THE SOUTHERN ROCKIES ON THE 12Z H500
MB ANALYSIS...HAS REACHED WEST TEXAS THIS AFTERNOON. THIS SHORTWAVE
WILL ENHANCE CONVECTIVE RE-DEVELOPMENT THIS EVENING WITH STORMS
FOCUSING ALONG THE DRY LINE AS IT REACHES A MONTAGUE...MINERAL
WELLS...TO LAMPASAS LINE. EXPECT THE NARROW SQUALL LINE...WITH
ISOLATED SEVERE STORMS DUE TO STEEP LAPSE RATES...TO EXIT THE CWA
AFTER MIDNIGHT. DECREASING CLOUD TREND THEREAFTER. FLASH FLOOD THREAT
WILL BE QUITE LOCALIZED AND WILL NOT WARRANT A WATCH AT THIS TIME.
CONFLUENT UPPER FLOW EARLY THIS WEEK...WILL RESULT IN A TRANQUIL
PATTERN UNTIL THE NEXT UPPER LOW AND ASSOCIATED SHORTWAVE MOVES
ACROSS THE REGION WEDNESDAY NIGHT AND EXITS THURSDAY. TEMPERATURES
WILL REMAIN MILD UNTIL THE NEXT SURGE OF COOLER AIR ARRIVES DURING
THE LATTER PART OF THE WEEK.

DFW 53/76/45/72 8000            | ACT 53/77/45/73 8000

.FTW...NONE.                                      ...48...

In the hours before

Special weather statement, Mar 11, 11:55 AM CST, 3 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CST SUN MAR 11 2001

...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF NORTH CENTRAL TEXAS.

GULF MOISTURE WILL CONTINUE TO SPREAD NORTHWARD ACROSS THE
REGION THROUGHOUT THE AFTERNOON. THIS WILL ALLOW THE ATMOSPHERE TO
GRADUALLY DESTABILIZE...ESPECIALLY WEST OF A FORT WORTH TO TEMPLE
LINE WHERE SOME SUNSHINE IS EXPECTED. ALTHOUGH THUNDERSTORMS OVER THE
REGION AT MIDDAY COULD PRODUCE SOME SMALL HAIL...THE MAIN SEVERE
WEATHER THREAT IS EXPECTED TO BEGIN LATE THIS AFTERNOON. STORMS WILL
LIKELY FORM ALONG THE DRY LINE BETWEEN 3 PM AND 5 PM WEST OF A
BOWIE...TO MINERAL WELLS...TO STEPHENVILLE LINE. THUNDERSTORM
ACTIVITY WILL INCREASE IN AREAL COVERAGE AND SPREAD EASTWARD
ACROSS THE REMAINDER OF THE REGION THIS EVENING.

THE MAIN THREAT WILL BE LARGE HAIL...GIVEN COLD TEMPERATURES ALOFT.
HOWEVER...A FEW DAMAGING WIND GUSTS ARE ALSO POSSIBLE. SPOTTER
ACTIVATION MAY BE NECESSARY IN AREAS WEST OF FORT WORTH AFTER 3 PM...
AND ACROSS THE REMAINDER OF NORTH CENTRAL TEXAS AFTER 6 PM.

...WINDS...
GUSTY WINDS OF 15 TO 25 MPH WILL RESULT IN CHOPPY WATERS ON AREA
LAKES. BOATERS SHOULD EXERCISE CAUTION WHEN VENTURING INTO OPEN
WATERS.

09

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:25 PM CSTSevere Thunderstorm WarningFWDCollin50 min
Mar 11, 2:29 PM CSTSevere Thunderstorm WarningFWDDallas46 min
Mar 11, 5:06 PM CSTSevere Thunderstorm WarningFWDComanche39 min
Mar 11, 5:38 PM CSTSevere Thunderstorm WarningFWDHamilton67 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.